If you are experiencing much anxiety, you might need to check with your doctor about meds or oral counseling to find a way to channel your anxiety. Anxiety and MS have a bad mix and the result can be attacks and new symptoms. Please do not be afraid to ask.
MS diagnosed since October 3, 1982
MS onset circa 1977
Proud to be MED FREE!
Eternally blessed and eternally optimistic!<><
The Following User Says Thank You to MSJayhawk For This Useful Post: Tammy70ms (01-20-2013)
I just finished my first week with copaxone. I was so scared before I started just thinking about it made my heart race. Shared solutions sent a nurse out to teach me how to give myself the injections, she was so helpful, she spent over a hour with me and answered all my questions, even some about ms and what it was. When it came to injection time she walked me thru it step by step. I was so easy, and yes it did burn a little but nothing as bad as a bee sting. I've given myself 8 shots now and it just gets easier and easier and it just take about a minute.
I was dx outtta' the blue. Really didn't know I had ms, had it suggested way back when I was 29 (I'm 50). But after a few weeks all symptoms went away. When I was 46 had a few symptoms that also went away. Then I turned 50 and whammy lost feeling in both legs, really it was from the waist down. I could still walk, just couldn't feel much. So scarey, after a week in the hospital I was dx'ed by ms nuero.
Feeling so blessed now, everything fell into place so quickly. Give your burdens and fears to the Good Lord, take a big breath and know everything will be OK.
The Following User Says Thank You to dkw46 For This Useful Post: Tammy70ms (01-20-2013)
Although Ive only ever done 5 shots of Copaxone in 5 years (two separate tries), I can tell you that it doesnt burn nearly as bad as Rebif does when you inject it....and its alot less medicine to inject, since its a daily shot. The needle has alot less in it.
I can also tell you that as long as you dont hit a vein- if you are careful- you shouldnt have to deal with that post injection reaction you are talkinga bout. I was nervous too- but after injecting Rebif, which is the same type of injection exactly- youre a pro. I know I was !
Dont be scared. Its not any diferent than what you were doing before. did you ever hit a vein and bleed? Probably not- but even if you did, thats the type of thing you have to avoid with Copaxone too. In another post you mentioned that you had put on some weight..thats in your favor with copaxone, because you really have to go sub-cutaneous and NOT hit anything but body fat. For me, this was difficult, I am actually too thin. I hit veins twice and had reactions.....and lived to tell about them!
Youll be fine. Take your mind off it. Think positively and know that this could be a life changer (in a positive way) for you!
RRMS- dx 05
The Following 2 Users Say Thank You to MSNik For This Useful Post: Tammy70ms (01-20-2013), vchildd (03-11-2013)
I've been on Copaxone since August. The stings are not that bad. I haven't experienced any post injection reaction (other than knots, that go away). I go in late Feb. for my 6 month MRI to see how it's going. I think it's going going pretty well. An ice pack helps with the sting, it doesn't last long. I have it a vein a few times, the only issue I had from that was a nasty bruise for several days. I was having some anxiety issues of my own, non copaxone related, but ms related for sure, I am on some medication & in therapy, both seem to be helping. Hope this helps. Good Luck
The Following User Says Thank You to J-one For This Useful Post: Tammy70ms (01-21-2013)
Been on copaxone for about 10 years other than the lumps and stinging been pretty good. But a new lesion Doc says its stopped working . But I'm afraid to go off !!! So here's a switch to your problem. He wants me on oral pill and I'm afraid to switch . But I think I will go on Gilenya you just have to bite the bullet I guess, lol
Vchilld so for 10 yrs you didnt have any activity??? I wanna wait for bg12 but he said he rather me start copaxone until it becomes available :/ he said I can try orals but im afraid of them as well!!!! Ugggg
Im waiting for the shared solution nurse to call me my med comes Wednesday :/ he told me to take an ativan an hour before injection for the first week, a week? that symptom could happen weeks after
Im still scared out of my mind and not looking forward to this at all!!!! But gonna give it a shot (litterly) lol
When do you have to decide?? I wish you luck these meds are not an easy descison when they ALL have
side effects :/
The following user gives a hug of support to Tammy70ms: vchildd (03-11-2013)
The Following User Says Thank You to Tammy70ms For This Useful Post: vchildd (03-11-2013)
A bit late but I just read your post and know exactly how you feel as I am going through the same worries at the moment. Half of me says " just get on with it "and the other half says" wait! what about the side effects?"
I wish there was some way of perhaps doing half a dose to begin with and getting ones body used to this drug.
Have you started yet? If so how are you getting on?
Do hope that it works out well and you can begin to relax.
I found out I had MS in August. I didn't really research meds, I went to my MS specialist, told him I was a busy person & don't have time to be sick. He said he likes copaxone best & thinks it would be great for me. He said everyone isn't on it b/c they don't want a shot everyday. I can understand that.
The shots are not that bad, really. I could Not do them myself at first, but now I can. The sting to me isn't as bad as a bee sting. It is worse in different areas (but I not yet thought about quitting). I do always have an ice pack ready though (it helps), the nurses are great.
A few weeks ago, I missed 3 shots (insurance mix up), I was told by many I would not notice a difference, as they didn't. I did! For real. My doctor says he is not sure why. It was not anxiety about missing them, b/c I really thought I could just go pick some up, you can't. I was still protected though, but really noticed how crappy I felt before starting the shots b/c I was there again. You are told the shots do not improve symptoms, and I agree, but I really felt worse w/o them.
Now, I just had my 6 month MRI done (only spine, gotta go back for brain...stupid hospital), my spine shows no change at all. Really good news. We can't fix what's broke, but we can keep more from breaking.
"A shot a day will "hopefully" keep the relapses away" is my new slogan
Good luck with your decision. Avonex, rebif, etc have flu like symptoms, but I haven't heard anything to bad about them either.
been on Copaxone since June....I find it very easy...use the gun, you dont feel the needle even going in!! Uts the medication that stings a bit.....I find that the legs are the worst, so I took them off my rotation and now just added the butt and more areas of the tummy, its working out good for me...
KIM To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Were you on copaxone & how long ? I have been on for it for 10 yrs , they say now it ms not working. I just want to stop it I have to many lumps .
I think it is time to try it with out . How did you become Med free ?
Help! Im trying to convince myself that trying copaxone is the next best thing to do :/ I'm afraid of the daily bee stings and probable anxiety post injection!!!!
Anyone out there to share your great success or horrors on copaxone????
I know I can stop it if its not working but the anxiety is already getting to me and I wont be starting it till next month but any stories good or bad are welcomed
Thanks soooo much
It has worked for me for 10 yrs only a side effect first shot ,made my heart flutter then went away in a matter of 15 seconds . You get use to shot .
But now I am thinking about stopping it , to many lumps I am thin. When I was first diagnosed I did'nt take cp for 6 years then I finally did it. So I will talk to new Doc we are moving to Arkansas . Still on cp until visit in April ,2013.
I think I will have to go with my gut again to make decision again. It has worked for 10 yrs but I did have had flare ups at least once a year these last few years.
I was diagnosed with MS in February of this year, have been on Copaxone for a month now. No problems with the sting of the shot, and hadnt had many problems at all with the injection site... Until today. Huge knot on my right thigh, hasn't gone down all day. This is the first problem I have had with the shots. So far it has been quick, painless, and simple..
I was diagnosed in Jan and was recommended that I start Copazone. Took me a while to get the courage to start but started beginning of Mar. The injection is quite easy but I had very strong stinging reaction and swelling. Kept ice on it for 30-45 mins afterwards. I was also nauseated and vomited a few times. After 2 weeks I became very itchy all over my body and now the neurologist has taken me off it. I don't know if I'm happy about this or sad. I was hoping that I wouldn't have any reactions to it. I don't want to try any of the other injectables because I feel their side effects are worse.